Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Complementary Medicine

Calcium - Magnesium Supplements

04/28/2009

Question:

I take a Calcium - Magnesium supplement at night to help me sleep (seems to work as a sleeping tablet for me) but it appears to cause headaches as I always have a headache the following day, if I have taken the supplement. The headaches are worse if I take higher doses. Is this possible and why would it be happening? What other natural substance can I take to help me sleep that won`t cause headaches?

Answer:

Yes, that can happen from the calcium mixed in so we use just the magnesium oxide.

For more information:

Go to the Complementary Medicine health topic, where you can:

Response by:

Glen F Aukerman, MD, DABFP Glen F Aukerman, MD, DABFP
Professor of Family Medicine
College of Medicine
The Ohio State University